Approximations for stop-loss reinsurance premiums

Share/Save/Bookmark

Reijnen, Rajko and Albers, Willem and Kallenberg, Wilbert C.M. (2005) Approximations for stop-loss reinsurance premiums. Insurance: Mathematics and Economics, 36 (3). pp. 237-250. ISSN 0167-6687

[img] PDF
Restricted to UT campus only
: Request a copy
341kB
Abstract:Various approximations of stop-loss reinsurance premiums are described in literature. For a wide variety of claim size distributions and retention levels, such approximations are compared in this paper to each other, as well as to a quantitative criterion. For the aggregate claims two models are used, both involving various model parameters. In the first model the claims are simply independent, while a certain dependence structure is assumed in the second model. A relatively simple rule of thumb is formulated for choosing the best approximation for either model. This approximation satisfies the aforementioned criterion. Finally, by comparing the two models, it is demonstrated that a small degree of dependence between the claims already has a substantial effect on the stop-loss premiums. The difference can run up to a factor 500.
Item Type:Article
Copyright:© 2005 Elsevier
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/62326
Official URL:http://dx.doi.org/10.1016/j.insmatheco.2005.02.001
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page

Metis ID: 224164